Jump to content

Thedanman123: Tried getting of Trintellix and Couldn't


Thedanman123

Recommended Posts

Thedanman123

Hi Guys, 

 

So here's my story. I was first depressed when I was 18 over a breakup that wasn't that long. i had always struggled with anxiety and depression and I was simply overcome with it over something as simple as a short high school relationship. Maybe it was growing up but long and short I was first prescribe Zoloft then Lexapro which made me go manic because as I found out years later I was unable to metabolize it properly. In any case, after trying different antipsychotics and other sleeping drugs, I ultimately found Trintellix , which I was first perscribed 5mg of in 2017. It's a new antidepressant. In any case, it changed my life, significantly lowered my anxiety and got me undepressed, until 2 years later when I was graduating college I was wickedly depressed again. So I upped it to the starting therapeudic dose of 10mg. After 2 more years of success i decided I was ready to get off of it, and so I tried it two weeks ago. I cut the dose from 10mg to 5mg and it was, to say the least, horrific. After a few days I felt like my head was going to pop for how bad it felt like it was being squeezed. I had massive headaches, I had sigificant mood swings and anxiety, and I was depressed again. And it was affecting my work so I decided I couldn't live like it and went back to my 10mg dose. Currently having to deal with the starting side effects all over again (constipation, loss of libido, bloating). Not sure where to really go from here. How can I know when to get off get and how to do it? Who else has been on this drug? What's next for me as I'm kinda lost now with who I am without this. 

Link to post
  • getofflex changed the title to Thedanman123: Tried getting of Trintellix and Couldn't
  • Moderator
getofflex

Hello, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  It sounds as if the drug worked well for you, but then you became tolerant to it, hence the dose increase.  You have come to the right place.  You can get off this drug, with a lot of time and patience.  We can help you do that.   

 

First of all, can you please give us specific information about your drug history for all drugs you are on and have been on, especially for the past 18-24 months?  It would be especially helpful to have the details of your drugs in a concise list (no symptoms), only drug names, specific dates (as best you can say for example early March if you don't recall the day) and dosages of each medication decrease or increase.  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

Here is some information about how these drugs actually work.  This explains why it is important to taper off very slowly and cautiously.  

 

How Psychiatric Drugs Remodel Your Brain

 

This helps you understand what withdrawal syndrome is: 

 

 Video on Recovery from Psych Drugs

 

What is Withdrawal Syndrome?

 

Tapering is best done extremely slowly, and we taper by 10% of the current dose no more than once every 4 weeks, so that the taper becomes exponentially smaller.

 

 Why Taper by 10% of my Dosage  

 

Tips for Tapering Trintellix

 

 

Also, as we are recovering, we suggest keeping things slow, simple, and stable. This is extremely important. 

 

Considerations About Stability Stop Jumping Around

 

Keep it Simple, Slow, and Stable

 

 

When we recover, there are times of feeling OK mixed in with times of feeling bad.  This is called windows and waves.

 

Windows and Waves Pattern of Stabilization

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 2 that many of us find helpful are magnesium and omega-3 fish oil. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 


Magnesium

 

Omega 3 Fish Oil

 

Since you went from 10 mg to 5 mg a couple of weeks ago, and experienced significant withdrawal, my suggestion to you would be to stay on you current dose for at least 6 months or longer, before tapering again.  Your nervous system has been shocked by the sudden decrease in the drug, and it needs a long time to heal and recover and find homeostasis.  Please wait until you are stable.  This means your withdrawal symptoms have gone, or have at least decreased to where they are minor.  This link explains stability: 

 

Stability

 

Feel free to ask any questions.  We are glad you are here.  

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 '02 - 10 mg;  Apr 2 '20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10, May 21 - 0.09, June 15 - 0.08 Aug 16 - 0.07, Oct 6 - 0.06 

Ibuprofen 800 mg, or Tylenol 1000 mg as needed

other meds: Levothyroxine 75 mg

Trazodone nightly, stopped in late 2019

Xanax on occasion, stopped in late 2019

magnesium in small amounts at breakfast, 3 PM 

suppl AM: fish oil, flax oil, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 2.5 mg

Link to post
  • 1 month later...
Thedanman123

Hi team,

 

would like to post an update. Have been back on my dose of 10 mg for about 6 Weeks now after my 4 day stoppage. The side effects of bloating and constipation are gone. Feeling very emotionally numb and that’s frustrating me a lot because I used to be a very engaged and social person and now I feel very pulled back and almost is if I can’t feel much joy in anything.

 

when is the right time to try to lower the meds again? I tried July 27 till july 30 and the withdrawal was too intense. As well, because theirs no generic of Trintellix and it’s too expensive to go to a compound pharmacy, it may be tough to do the 10% method. I was thinking going from 10 to 7.5mg when i start again. 
 

 

drug history:

May 2017 -May 2019 Trintellix 5mg 

May 2019 a present - Trintellix 10 mg 

Link to post
  • Administrator
Altostrata

Hello, @Thedanman123

 

Have all the withdrawal symptoms gone away? How's your sleep?

 

I would not taper again until all your symptoms are well past. If I were you, I would not make a 25% decrease from 10mg to 7.5mg Trintellix. As you've already had a withdrawal event, the risk your nervous system is sensitized to withdrawal is higher. Suggest a 10% test reduction, see Tips for tapering off vortioxetine (Trintellix, previously called Brintellix)

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post
Thedanman123

Hi! I have no withdraws symptoms anymore. As well, I’m sleeping pretty well. Unfortunately Trintellix is a tear dropped shaped pill so it’s hard for me to find accurate dosage to do the 10%. Should I just try cutting small pieces off of it? I’m willing to stick out the withdraw if it’s not going to be as bad since it will only be a 25% reduction. May try using cbd and other supplements. When would be the right time to try again? 

Link to post
  • Administrator
Altostrata

You might try reading the link I gave you.

 

5 hours ago, Thedanman123 said:

it will only be a 25% reduction

 

This site is full of people who got serious withdrawal symptoms from a 25% reduction. If it worked, this site wouldn't have to exist.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy